Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking zincovit for zinc deficiency. Have white dots on skin. Looking for effective and fast remedy

User rating for this question
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi, this is XXXXXXX I have zinc deficiency, my age is 24. I have already consulted few doctors,they gave me some lotions because there are some white dots on my skin and they also gave me tablets like zincovit etc. So now iam serving 1 tablet and having syrup(zn 20) for two times a day. From past four to six months this dots happening to me and increasing day by day and my skin also became dry and there are some dots and dry on the finger nails. So how many days i have to use these medicines,doctors said , it was not serious but this white dots are increasing day by day and also a bit itching is there. So pls can you tell me the proper solution for this zinc problem?
Posted Wed, 6 Feb 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 2 hours later
Thanks for writing in.
The white spots can be vitiligo,phrynoderma,pityriasis versicolor,LSA etc.

It can be related to nutritional deficiency other than zinc also.

Also I would like to know-
Which part of the body is affected?
Does it cause itching ?how severe?
Is it flat /raised /depressed?
Are your serum(blood) zinc levels done?
What topical medication you are using?

Can you upload the photos of the affected area.
Photos can help a lot in predicting the nature of the condition.

Answer the questions and upload the images(use UPLOAD REPORTS SECTION on right side of the box)We can continue the discussion here.

Anticipating your reply.
Above answer was peer-reviewed by
Follow-up: Taking zincovit for zinc deficiency. Have white dots on skin. Looking for effective and fast remedy 42 hours later
Well, I am answering your questions......
white spots on both hands, neck and on the entire stomach,waist etc...and dry skin problem and spots on fingers.....iam uploading the photos. Once check it.
Itching is happening when that spots appears in new place and not severe just like normal itching.
And iam uploading the photos of affected areas like stomach and hands.
Also iam uploading the previous doctor's prescriptions.
I dont know it's zinc deficiency or not, but doctor said that lack of zinc?

Answered by Dr. Sudarshan 7 hours later
Thanks for the images.
I can see all the images and prescription.
The condition you are having appears to be lichen nitidus. It is not related to zinc deficiency.The zinc is given as nutritional supplement to medication as an anti inflammatory agent.It does not mean that you have got zinc deficiency.

Lichen nitidus is a very benign condition.It is many times self limiting and goes away on its own.You can use Retino A(0.025)cream at night time over the white spots.Also you can use Tacroz cream which is prescribed to you by your doctor.Do not apply any steroid creams as they can cause further white spots.
Use tacroz cream at night and Expose the affected area to sunlight every day for 10 minutes.This will help you regain the normal skin color.
For itching you can take tab.Allegra 180 twice a day.

It is not serious condition and will resolve with the treatment.

Hope this clears the doubt.
I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor